My dr currently has me on abilify and has just prescribed lexapro if anybody has had experience with lexapro good or bad I would love to hear your input Does it make you gain weight? Is it really that hard to get off of? Please let me know.
Weight gain is a possible side effect of Lexapro (escitalopram oxalate). In previous clinical studies, gaining weight occurred in up to 5% of people taking this medicine (although the exact percentage was not reported). However, weight gain occurred just as frequently in people who were not taking Lexapro. Therefore, it is difficult to say whether weight gain was actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else.
Some suggestions include:
* Eating a heart-healthy diet that includes:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
* Participating in regular physical activity for at least 30 minutes a day on most days of the week. Exercising, even in moderate doses, seems to enhance energy and reduce tension. Some depression research suggests that a rush of the hormone norepinephrine following exercise helps the brain deal with stress that often leads to depression and anxiety.
* Limiting your intake of alcohol.
Lexapro (escitalopram oxalate) and other selective serotonin reuptake inhibitors (SSRIs for short) are known to cause withdrawal symptoms in those who quickly stop their medicine.
Symptoms of Lexapro withdrawal can include but are not limited to:
* Irritability; * Agitation; * Dizziness; * A burning or tingling sensation;
* Anxiety; * Confusion; * Headache; * Insomnia; * Tiredness.
In most people, these withdrawal symptoms improve with time, without the need for any treatment.
Limiting Lexapro Withdrawal
When a person is going to be stopping Lexapro, the doctor will wean him or her off slowly to minimize the chances of developing Lexapro withdrawal symptoms. If symptoms do occur, the doctor may return the person to his or her original Lexapro dosage and then wean him or her off even more slowly.
Hope the info is what you were looking for? For more please seek medical attention from the doc who prescribed the med, be well & safe, take care!
Here is a link to reviews from patients who have taken lexapro.
I had alot of side effects on Lexapro, which were ignored by the GP's looking after me. Weight gain was the most obvious, and now that I am off it, the weight is just falling away. I am fairly active, and have a really healthy diet, so it just didn't add up that it was purely my lifestyle that was contributing to the weight increase.
Drinking was a problem on Lexapro, I found I couldn't stop the routine developed over the 2 years I was on it. Again, now that I am off it, I hardly drink at all, which of course helps with the weight as well.
I clenched my jaw for the 2 plus years I was on it, and first believed it was stress-related, but going off Lexapro the clenching stopped overnight, which was the impetus for discontinuing. The relief was so great that I made the quick decision the stop, and there the trouble started.
I had 2 weeks of brain zaps, sweats and vertigo. I sprained my ankle from the vertigo, which in a way helped, as I couldn't go anywhere when this was all happening, so I managed to ride it out. After the w/d I actually felt really good, I felt happy again and full of energy. It was like a fog had lifted and I was experiencing all the good things around me. The weight started dropping... even when I was laid up with a sprained ankle... and I was starting to realise how ambivelant I had been about everything. My sex drive returned, which was a real bonus, and I was feeling like my old self again.
Then 4/5 months after discontinuation I woke up with the worst feeling of dread. It was like I hit a wall, and there was no way out. I was considering presenting myself to hospital, but muddled my way through it all with a new GP, friends and this site.
It's phase 2 of w/d, and not something I would recommend to anyone. After 3 months I am starting to see a way out of this, and hopefully will be able to pick up the pieces that I dropped when going through this.
Since then, a friend has re-instated after going through the same experience of dread, and within 2 months has stacked on the weight and grinding her jaw so badly it's audible to those near her. It seems a common practice to diagnose the second phase as a return of the depression and therefore re-instate with Lexapro.
Knowing what I do now, I would recommend a more holistic approach to treating depression and anxiety. I appreciate that medication does help, but in my case Lexapro has done more harm than help. The side-effects have been too great, and too understated.
There is lots of great info and ideas out there on how to combat depression, and I am happy to exhaust all those methods before turning back to medication.
Good luck and safe travels.
I am on the exact combination of medications and is working well, I recently experienced some challenging events in my life and experienced/relapsed into anxiety/depression. I was on Prozac but had numerous side effects; the combo I am on now is 10 mg Lexepro and 2mg Abilify--no weight gain, just more energy. Please do not be put of by the label usage of Abilify; in lower doses it is used as a mood stabilizer in conjunction with an antidepressant--good luck and remember... one day at a time!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 9 answers
Posted 18 Aug 2011 • 3 answers
Posted 5 Jun 2014 • 1 answer
Posted 16 May 2015 • 2 answers
Posted 19 Mar 2017 • 2 answers